MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Back to Search Results |
| Model Number |
37601 |
| Medical Device Problem Codes |
Break (1069); Display or Visual Feedback Problem (1184); High impedance (1291); Unintended Collision (1429)
| Health Effect - Clinical Codes |
Pain (1994); Dysphasia (2195); Ambulation or Postural Difficulties (2544); Cramp(s) /Muscle Spasm(s) (4521); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/12/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Other relevant device(s) are: product id: 3387s-40, lot#: va0cuws, implanted: (b)(6) 2014, product type: lead.Other relevant device(s) are: product id: 3387s-40, serial/lot #: (b)(4), ubd: 07-aug-2016, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a healthcare provider (hcp), via the manufacturers representative (rep), who reported they noticed upon interrogating the implantable neurostimulator (ins) they noticed the date of the implanted ins was incorrect as the clinician tablet read (b)(6) 2000 when the actual date of implant was (b)(6) 2018.There were no known factors or troubleshooting related to this issue.The issue was not resolved.In addition, an impedance check was performed at 1.5 and 3 volts which showed high impedances of greater than 5,000 on contact 8 after the patient reported falling on (b)(6)2021.The hcp said it might still be working.There was nothing done to resolve the issue.
Additional Manufacturer Narrative
Section d information references the main component of the system.Other relevant device(s) are:product id a610, lot#/serial# unknown, product type software product id 3387s-40, lot# va0cuws, implanted: (b)(6) 2014, product type lead.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received from a manufacturer representative (rep) reporting no actions have been taken to resolve the broken lead.
Event or Problem Description
Additional information was received from a healthcare provider (hcp) reporting the patient had a bad fall and has had a lot more spasms since her deep brain stimulation (dbs) has been removed and replaced.The patient did not see a lot of benefit since their last visit and feels worse.The issue is her back arching.She has back spasms that throws her backwards.It has been hard to sit and eat.The right gpi impedance was high (5428 monopolar).She has gone up 0.1v 2 days after seeing the physician, then on sunday, and 2-3 nights ago went up to 4.4v but has seen no changes with this.It was indicated that the patient's speech is affected, handwriting is slightly affected, feeding/finger food only is affected, hygiene is affected, dressing is affected, and walking is affected.The physician has been working on re-optimizing her programming.Additionally, the right gpi lead has begun to break at contact 8, so they have never been able to get simultaneous function on both leads at the levels were previously stimulated.Patient was reprogrammed on 2021-(b)(6).She is now on program c and was given program a and b as backup.The physician was not able to attain a therapeutic impedance using monopolar stimulation on her high impedance contact 8 electrode, so they used a higher setting on contact 9 to sp read current that should overlap with the territory used by contact 8.The patient seemed to tolerate this fine with regards to any side effect thresholds.
Additional Manufacturer Narrative